Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes severe constipation after taking Hydrocodone?

I am taking large doses of hydrocodone which is prescribed by my doctor for multiple autoimmune diseases and gastric cancer. I have been on this medication for over 5 years and have done fine. All of the sudden I have noticed that I only have a bowl movement once a week to week and a half. The funny thing is that I don t even feel an urge to go. Would the medication cause this and if so why am I just starting to have trouble 5 years later and is it dangerous to only poop once every week or two? By the way, I am a 33 year old female, 6 ft tall, 145 lbs, and have chronic rare health conditions for a person my age.
Mon, 1 Mar 2021
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

Constipation is common side effect of every opioid medication, so with Hydroxycodone.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Diwashish Biswas, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Morphinans


What causes severe constipation after taking Hydrocodone?

Hello, Constipation is common side effect of every opioid medication, so with Hydroxycodone. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Diwashish Biswas, Internal Medicine Specialist